| Catalog Number |
2216 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/30/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? unknown, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were any concomitant procedures performed? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported a patient underwent an abdominoplasty procedure on (b)(6) 2026 and drain was used.Dr.Has applied silicone drainage to the abdominal at the (b)(6) 2026.On the (b)(6) 2026 at drainage removal, the drain broke off and the tail remained in the abdominal wall.He had to remove the drainage residue in the operating room under local anesthesia.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: a2a, a2b, a3a, a3b, a4, d9 additional information has been requested and received.Procedure name? - abdominoplasty were there any intra-operative complications? if so, what were they? - no where was the tip of drainage tube located? - in the pubic area how was the drain secured? - with a 2-0 nylon suture what was the date of first activation? (b)(6) 2026 (day of surgery) how was the product function verified following the first activation? - washed by sterile saline solution who monitored the drainage and how often? -surgeon and nurses please provide the patient's demographic information including age = 70 years, gender, = female, weight 57 kg /height 168 cm , bmi at the time of index procedure were any concomitant procedures performed? -no other relevant patient history/concomitant medications? - no what is the physician¿s opinion as to the etiology of or contributing factors to this event? - clear cut fabrication failure! what is the patient's current status? patient needed a revision surgery to remove the missing end of the drain which was the left subcutaneously in the lower abdomen.Post op healing was uneventful.Nevertheless in the us this would qualify for a company law suit! surgeon¿s name? (b)(6) md, if applicable, will product be returned? hopefully yes! h3 evaluation: complaint sample review : one complaint sample of a partially fluted drain tube with the fluted part severely torn in two parts was received for evaluation.The product was checked visually, and the following observations were noted: 1.The fluted part was severely torn.Both fluted parts were of different colours, and significant marks were visible on the separation surfaces.2.The drain part remained attached to the hub area, and the drain length was shorter than the original length.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.It is inconclusive to conclude the complaint cause.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.